Alert archive / Nevada / Freeze Warnings in 2012
Freeze Warning 2, NWS Elko, NV
NWS Elko, NV issued this freeze warning at Jun 5, 2012, 2:33 AM PDT for 6 counties in Nevada. It took effect at Jun 6, 2012, 12:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 2:33 AM PDT (09:33 UTC)
- In effect from
- Jun 6, 2012, 12:00 AM PDT
- Expired
- Jun 6, 2012, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -288 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402 WWUS75 KLKN 050933 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 233 AM PDT TUE JUN 5 2012 ...SUB-FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING... .A STRONG COLD FRONT HAS MOVED THROUGH THE REGION. BEHIND THE FRONT...MUCH COLDER AIR WILL MOVE INTO THE REGION TODAY AND TONIGHT. LOWS EARLY WEDNESDAY MORNING ARE EXPECTED TO FALL BELOW FREEZING IN MANY VALLEY LOCATIONS. NVZ030-031-035>039-060000- /O.UPG.KLKN.FZ.A.0003.120606T0700Z-120606T1500Z/ /O.NEW.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 233 AM PDT TUE JUN 5 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT * TEMPERATURES: FALLING TO BETWEEN 24 AND 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR NEAR DAWN WEDNESDAY MORNING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * IMPACTS: SUB-FREEZING TEMPERATURES WILL CAUSE DAMAGE TO UNPROTECTED TENDER VEGETATION ON WEDNESDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ034-040-060000- /O.NEW.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...TONOPAH...ROUND MOUNTAIN 233 AM PDT TUE JUN 5 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY. * TEMPERATURES: FALLING TO BETWEEN 24 AND 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES WILL OCCUR NEAR DAWN WEDNESDAY MORNING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ROUND MOUNTAIN * IMPACTS: SUB-FREEZING TEMPERATURES WILL CAUSE DAMAGE TO UNPROTECTED TENDER VEGETATION ON WEDNESDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RCM
4 follow-up statements
434 WWUS75 KLKN 051935 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1235 PM PDT TUE JUN 5 2012 ...WIDESPREAD FREEZING TEMPERATURES WEDNESDAY MORNING... ...AREAS OF FROST ACROSS NORTHERN NEVADA WEDNESDAY MORNING... .AN UNSEASONABLY COLD AIRMASS WILL CONTINUE TO FILTER INTO NEVADA THIS AFTERNOON AND TONIGHT. CLEARING SKIES AND LIGHT WINDS WILL DEVELOP OVERNIGHT...ALLOWING FOR WIDESPREAD FREEZING TEMPERATURES BY SUNRISE WEDNESDAY MORNING. WITH RECENT PRECIPITATION AND WET GROUND...PORTIONS OF NORTHERN NEVADA WILL EXPERIENCE AREAS OF FROST LATE TONIGHT AND WEDNESDAY MORNING. NVZ030-031-034>040-061500- /O.CON.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN 1235 PM PDT TUE JUN 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY. * TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO OCCUR LATE TONIGHT THROUGH DAWN WEDNESDAY MORNING...GENERALLY 3 AM THROUGH 6 AM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING THE EARLY GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TURNER
551 WWUS75 KLKN 051940 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1240 PM PDT TUE JUN 5 2012 ...WIDESPREAD FREEZING TEMPERATURES WEDNESDAY MORNING... ...AREAS OF FROST ACROSS NORTHERN NEVADA WEDNESDAY MORNING... .AN UNSEASONABLY COLD AIRMASS WILL CONTINUE TO FILTER INTO NEVADA THIS AFTERNOON AND TONIGHT. CLEARING SKIES AND LIGHT WINDS WILL DEVELOP OVERNIGHT...ALLOWING FOR WIDESPREAD FREEZING TEMPERATURES BY SUNRISE WEDNESDAY MORNING. WITH RECENT PRECIPITATION AND WET GROUND...PORTIONS OF NORTHERN NEVADA WILL EXPERIENCE AREAS OF FROST LATE TONIGHT AND WEDNESDAY MORNING. NVZ030-031-034>040-060745- /O.CON.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN 1240 PM PDT TUE JUN 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY. * TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO OCCUR LATE TONIGHT THROUGH DAWN WEDNESDAY MORNING...GENERALLY 3 AM THROUGH 6 AM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION. PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING THE EARLY GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TURNER
923 WWUS75 KLKN 051945 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1245 PM PDT TUE JUN 5 2012 ...WIDESPREAD FREEZING TEMPERATURES WEDNESDAY MORNING... ...AREAS OF FROST ACROSS NORTHERN NEVADA WEDNESDAY MORNING... .AN UNSEASONABLY COLD AIRMASS WILL CONTINUE TO FILTER INTO NEVADA THIS AFTERNOON AND TONIGHT. CLEARING SKIES AND LIGHT WINDS WILL DEVELOP OVERNIGHT...ALLOWING FOR WIDESPREAD FREEZING TEMPERATURES BY SUNRISE WEDNESDAY MORNING. WITH RECENT PRECIPITATION AND WET GROUND...PORTIONS OF NORTHERN NEVADA WILL EXPERIENCE AREAS OF FROST LATE TONIGHT AND WEDNESDAY MORNING. NVZ030-031-034>040-061500- /O.CON.KLKN.FZ.W.0002.120606T0700Z-120606T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN 1245 PM PDT TUE JUN 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT WEDNESDAY. * TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO OCCUR LATE TONIGHT THROUGH DAWN WEDNESDAY MORNING...GENERALLY 3 AM THROUGH 6 AM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION. PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING THE EARLY GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TURNER
537 WWUS75 KLKN 061015 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 315 AM PDT WED JUN 6 2012 ...WIDESPREAD FREEZING TEMPERATURES AND AREAS OF FROST THIS MORNING AND AGAIN THURSDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL PREVAIL OVERNIGHT...ALLOWING FOR WIDESPREAD FREEZING TEMPERATURES TO OCCUR AGAIN THURSDAY MORNING. WITH RECENT PRECIPITATION AND WET GROUND...PORTIONS OF NORTHERN NEVADA WILL EXPERIENCE AREAS OF FROST LATE TONIGHT AND THURSDAY MORNING. NVZ031-034-035-038-039-070000- /O.NEW.KLKN.FZ.W.0003.120607T0700Z-120607T1500Z/ /O.CON.KLKN.FZ.W.0002.000000T0000Z-120606T1500Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 315 AM PDT WED JUN 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO OCCUR FROM 3 AM THROUGH 6 AM THIS MORNING AND AGAIN THURSDAY MORNING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION. PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING THE EARLY GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ030-036-037-040-061500- /O.CON.KLKN.FZ.W.0002.000000T0000Z-120606T1500Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN 315 AM PDT WED JUN 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: FALLING TO BETWEEN 22 AND 32 DEGREES. * TIMING: THE COLDEST TEMPERATURES ARE EXPECTED THROUGH 6 AM. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... TONOPAH...ROUND MOUNTAIN * IMPACTS: SEVERAL HOURS OF FROST AND SUB-FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING. THESE CONDITIONS WILL HARM OR KILL CROPS AND SENSITIVE VEGETATION. PROTECT PLANTS AND GARDENS THAT HAVE BEGUN GROWING DURING THE EARLY GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Jun 4, 6:25 PM PDT, 8 hours 8 minutes earlier.
Area forecast discussion, Jun 4, 6:25 PM PDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 625 PM PDT MON JUN 4 2012 .SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL PRODUCE GUSTY WINDS...BLOWING DUST...AND THUNDERSTORMS TO THE GREAT BASIN THIS EVENING. MUCH COLDER AIR ON TAP FOR TUESDAY BEHIND THE COLD FRONT WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ON TUESDAY NIGHT. && .UPDATE...GETTING REPORTS OF WINDS GUSTS AROUND 70 MPH ALONG COLD FRONT. UPGRADED WIND ADVISORY FOR EASTERN ZONES TO HIGH WIND WARNING THROUGH 11 PM TONIGHT. COLD FRONT IS NOW BETWEEN ELKO AND WELLS. && .PREV DISCUSSION... /ISSUED AT 446 PM / SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL PRODUCE GUSTY WINDS...BLOWING DUST...AND THUNDERSTORMS TO THE GREAT BASIN THIS EVENING. MUCH COLDER AIR ON TAP FOR TUESDAY BEHIND THE COLD FRONT WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ON TUESDAY NIGHT. AVIATION UPDATE...INTENSE COLD FRONT WILL AFFECT OPERATIONS AT KEKO THROUGH 02Z. STRONG SW WINDS WILL SWITCH TO WEST WITH GUSTS TO NEAR 55 KTS POSSIBLE. WIDESPREAD BLDU WILL REDUCE VISIBILITY TO IFR AT TIMES...AND INCLUDED TEMPO GROUP TO COVER THE 00Z KEKO TAF. BT PREV DISCUSSION... /ISSUED AT 211 PM / SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL PRODUCE GUSTY WINDS...BLOWING DUST...AND THUNDERSTORMS TO THE GREAT BASIN THIS EVENING. MUCH COLDER AIR ON TAP FOR TUESDAY BEHIND THE COLD FRONT WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ON TUESDAY NIGHT. SHORT TERM...TONIGHT THROUGH WEDNESDAY. ANOTHER HOT DAY ACROSS MOST OF THE REGION WITH HIGHS NEAR RECORD LEVELS AS WARM SOUTHERLY FLOW PUSHES ACROSS NEVADA. CURRENT SATELLITE SHOWS INCREASING CLOUDS OVER HUMBOLDT COUNTY WITH CUMULUS DEVELOPING OUT AHEAD OF THE COLD FRONT WITH CLEAR SKIES FROM SOUTHERN THROUGH EASTERN NEVADA. ALL MODELS INDICATED CONVECTION LATE THIS AFTERNOON INTO THIS EVENING WITH A SLIGHT CHANCE OF A STRONG OR EVEN SEVERE THUNDERSTORM IN NORTHERN HUMBOLDT AND EXTREME NE ELKO COUNTY. LI'S ARE -2 WITH VERY DRY LOW LEVELS WITH INVERTED V TYPE SOUNDINGS. THE MAIN THREAT WILL BE SOME ISOLATED CONVECTIVE WIND GUSTS EXCEEDING 50 KTS. OTHERWISE VERY TIGHT PRESSURE GRADIENT AND STRONG MIXING IS LEADING TO ADVISORY LEVELS WINDS WITH MOST AREAS REPORTING GUSTS FROM 40 TO 50 MPH. EXPECT THE WINDS TO STAY VERY GUSTY UNTIL NEAR MIDNIGHT AND THEN THEY WILL TAPER OFF AS MIXING DECREASES AND COLD FRONT PUSHES INTO EASTERN NEVADA. PORTIONS OF EASTERN NEVADA WILL CONTINUE TO SEE GUSTY WINDS THROUGH EARLY MORNING UNTIL THE COLD FRONT PASSES THROUGH NEAR 12Z. AS THE COLD FRONT PUSHES THROUGH TONIGHT EXPECT AN INCREASE IN POST FRONTAL SHOWERS WITH MEASURABLE RAIN IN MOST AREAS NORTH OF HIGHWAY 50 ON TUESDAY. IT WILL BE BREEZY ON TUESDAY ESPECIALLY IN WHITE PINE AND NORTHERN NYE COUNTIES WITH GUSTS NEAR 30 TO 35 MPH. SNOW LEVELS WILL BEGIN TO DROP TUESDAY WITH HIGHER ELEVATIONS ABOVE 7,000 PICKING UP SOME ACCUMULATING SNOWS OF 1 TO 3 INCHES. TUESDAY NIGHT IT WILL CLEAR OUT WITH LIGHT WINDS SO TEMPERATURES ARE EXPECTED TO PLUMMET INTO THE 20'S AND 30'S IN MOST VALLEY LOCATIONS. WEDNESDAY EXPECT MODERATING TEMPERATURES...BUT STILL BELOW NORMAL WITH SUNNY SKIES...EXCEPT FOR A FEW CLOUDS OVER NORTHERN NEVADA DURING THE AFTERNOON HOURS. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. QUIET WEATHER RETURNS FOR THE BEGINNING OF THE LONG TERM. NEAR ZONAL FLOW WEDNESDAY NIGHT BACKS TO SW ONCE AGAIN ON THURSDAY...IN RESPONSE TO THE NEXT STRONG PACIFIC UPPER LOW APPROACHING THE PAC NW. MUCH WARMER THURSDAY WITH THE SW FLOW AND INCREASING THICKNESSES...BACK TO THE UPPER 70S AND LOWER 80S. 12Z GFS/ECMWF IN GOOD AGREEMENT FORECASTING THE NEXT COLD TROUGH TO ENVELOPE THE PAC NW ON FRIDAY...WITH INCREASING W/SW FLOW AT ITS BASE ACROSS NEVADA. 700 MB WINDS INCREASE TO NEAR 30 KTS FRIDAY WITH PREFRONTAL EFFECTS ADDING AN ADDITIONAL SEVERAL DEGREES OF WARMING ACROSS EASTERN AND CENTRAL NEVADA. MINOR TIMING DIFFERENCES ASIDE...MEDIUM RANGE MODELS AGREE THE NEXT COLD FRONTAL PASSAGE WILL OCCUR DURING THE SATURDAY TIME FRAME. THIS SYSTEM WILL BE MUCH WEAKER THAN ITS PREDECESSOR EARLIER IN THE WEEK. NONETHELESS...SIGNIFICANT COOLING WILL OCCUR BEHIND THE FRONT WITH NORTHERN NEVADA FALLING BACK TO THE 50S AND 60S SATURDAY AFTERNOON. INCLUDED A MENTION OF ISOLATED THUNDER ALONG THE FRONT...MAINLY FROM THE CENTRAL NEVADA CONVERGENCE ZONE TO NE NEVADA. WITH THIS PASSING TROUGH ASSUMING A MORE POSITIVE TILT...EXPECT SHOWER/THUNDERSTORM COVERAGE TO BE LIMITED. MORE FREEZING TEMPERATURES POSSIBLE BEHIND THE TROUGH AXIS ACROSS NORTHERN NEVADA NEXT SUNDAY MORNING. BT AVIATION...SIGNIFICANT HIGH WIND EVENT UNFOLDING THIS AFTERNOON AND THIS EVENING...WITH THE STRONGEST WINDS EXPECTED BETWEEN 21-04Z. SW WINDS WILL CONTINUE TO INCREASE AHEAD OF AN INTENSE COLD FRONT ENTERING WESTERN NEVADA. WIND GUSTS OF 45-50 KTS ARE EXPECTED... SIGNIFICANTLY IMPACTING AVIATION OPERATIONS AT ALL TAF SITES. AREAS OF BLDU AND LIMITED VIS EXPECTED...INCLUDED VIS DROPPING TO MVFR IN THE 00Z TAFS. -TSRA EXPECTED ALONG COLD FRONT FROM NEAR WILDHORSE TO NEAR AUSTIN 21-03Z. WILL INCLUDE AT LEAST VCTS/CB FOR KWMC/KEKO INTO THIS EVENING. THIS EVENING AND TONIGHT...-SHRA WILL OVERSPREAD NORTHERN NEVADA BEHIND THE COLD FRONTAL PASSAGE. EXPECT -SHRA AT KWMC BY 03Z TUE...KEKO BY 06Z TUE...KELY BY 12Z TUE. EXPECT CIGS TO DROP TO MVFR IN THE HEAVIEST PRECIPITATION 00-18Z TUE WITH SNOW POSSIBLY MIXED WITH THE RAIN AT TIMES. BT FIRE WEATHER...REST OF THIS AFTERNOON AND INTO THE OVERNIGHT HOURS WILL FEATURE VERY GUSTY WINDS...LOW HUMIDITY...AND LIGHTNING WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS IN NORTHERN NEVADA. WINDS AND LOW HUMIDITY ARE EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS IN EASTERN NEVADA. AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT EXPECT INCREASING HUMIDITY AND DECREASING WINDS BEHIND THE COLD FRONT. ON WEDNESDAY RAINSHOWERS AND INCREASING HUMIDITY WITH WIND GUSTS TO NEAR 30 MPH IN CENTRAL NEVADA...SO DO NOT EXPECT CRITICAL FIRE WEATHER CRITERIA TO BE MET. WEDNESDAY THROUGH FRIDAY EXPECT LIGHT WINDS WITH HUMIDITY BELOW 15 PERCENT MAINLY IN CENTRAL NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY... SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTH CENTRAL ELKO COUNTY... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. RED FLAG WARNING UNTIL 5 AM PDT TUESDAY FOR NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... SOUTHWESTERN ELKO COUNTY. WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 91/95/99
Hazardous weather outlook, Jun 4, 10:58 PM PDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1058 PM PDT MON JUN 4 2012 NVZ030-036>038-060600- HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- 1058 PM PDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION ON TUESDAY NIGHT. UNPROTECTED TENDER VEGETATION MAY BE DAMAGED OR KILLED. A FREEZE WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ033-034-040-041-060600- SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 1058 PM PDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE TO AFFECT PARTS OF THE REGION THROUGH THE OVERNIGHT HOURS...WITH SOME IMPROVEMENT IN CONDITIONS TOWARD DAWN. A RED FLAG WARNING REMAINS IN EFFECT FOR PARTS OF THE AREA UNTIL 5 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-035-039-060600- NORTHERN ELKO COUNTY-WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- 1058 PM PDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND NORTHEAST NEVADA. .DAY ONE...TONIGHT. GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE TO AFFECT PARTS OF THE REGION THROUGH THE OVERNIGHT HOURS...WITH SOME IMPROVEMENT IN CONDITIONS TOWARD DAWN. A RED FLAG WARNING REMAINS IN EFFECT FOR PARTS OF THE AREA UNTIL 5 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION ON TUESDAY NIGHT. UNPROTECTED TENDER VEGETATION MAY BE DAMAGED OR KILLED. A FREEZE WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
In the hours before
Local storm report, Jun 4, 8:58 PM PDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
858 PM PDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND GST 11 WSW WINNEMUCCA 40.88N 117.91W
06/04/2012 M68.00 MPH HUMBOLDT NV MESONET
ROSE CREEK NDOT SITE.
0313 PM NON-TSTM WND GST 6 SW WINNEMUCCA 40.90N 117.81W
06/04/2012 M60.00 MPH HUMBOLDT NV ASOS
WMC ASOS.
0430 PM NON-TSTM WND GST 5 SW RUBY VALLEY 40.73N 115.25W
06/04/2012 M61.00 MPH ELKO NV MESONET
RUBY VALLEY RAWS.
0450 PM NON-TSTM WND GST 4 WSW ELKO 40.81N 115.83W
06/04/2012 M64.00 MPH ELKO NV MESONET
ELKO WEST NDOT SITE.
0500 PM NON-TSTM WND GST 10 WNW JIGGS 40.46N 115.85W
06/04/2012 M79.00 MPH ELKO NV MESONET
CRANE SPRINGS RAWS.
0510 PM NON-TSTM WND GST 6 SW PARADISE VALLEY 41.45N 117.62W
06/04/2012 M66.00 MPH HUMBOLDT NV MESONET
MOREY CREEK RAWS.
0534 PM NON-TSTM WND GST 2 SW ELKO 40.82N 115.79W
06/04/2012 M73.00 MPH ELKO NV ASOS
ELKO ASOS.
0545 PM NON-TSTM WND GST 2 NE ELKO 40.86N 115.73W
06/04/2012 M69.00 MPH ELKO NV CO-OP OBSERVER
WFO ELKO FORECAST OFFICE.
0655 PM NON-TSTM WND GST 10 WSW GIBBS RANCH 41.51N 115.39W
06/04/2012 M69.00 MPH ELKO NV MESONET
STAG MOUNTAIN RAWS.
&&
CECThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jun 4, 6:08 PM PDT | High Wind Warning | LKN | Elko, Nye, White Pine | 5 hr |
| Jun 5, 1:16 PM PDT | Special Weather Statement | LKN | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.